MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON
Model Number 8881160629
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports issues with nicks/damage and bubbles near the luer tip.
 
Additional Manufacturer Narrative
The lot number provided, lot no.63889, is not a valid cardinal health lot number.Without a valid lot number, the device history record cannot be reviewed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The manufacturing site received six unpackaged samples with this customer report.A complete investigation was performed.Slightly damaged luer tip was identified on four of the syringe samples.Leak testing was conducted on all six of the syringe samples.The leak test is conducted to verify the syringe draws, holds and expels fluid properly by inserting the syringe into a rubber block for resistance.All the syringes passed the leak testing therefore the reported issues would not affect the function of the barrel.Examination of the four samples with the damage to the luer tip was not able to find an exact root cause but did identify a potential root cause which could be the result of the tip rubbing against another syringe.Based on the information available and the investigation findings, a corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK (NS)
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key8790534
Report Number1915484-2019-01061
Device Sequence Number16804024
Product Code FMF
UDI-Device Identifier10884521010963
UDI-Public10884521010963
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881160629
Device Catalogue Number8881160629
Device Lot Number63889
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1